The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Allergic reaction after taking Atripla

Dec 26, 2012

I recently was diagnosed as being HIV+ and just over a week ago started on my first meds, Atripla. I developed an allergic reaction to the meds (severe lumpy red rash all over my body), went to the hospital, and they told me to stop taking them and see my doctor ASAP to get put on something else. The problem is, I can't see my doctor for another week as the practice is closed over the holidays. My question is, given that it's risky to stop the meds, if I am off them for a week will the virus become resistant, even though I've only been on them for a week? Or since I've only been on them a week, will everything be ok?

Response from Dr. Henry

Ideally you should speak to someone in your HIV doctor's office. Rash is common with Atripla and often is treated through (such as with antihistamines). Stopping Atripla after a week can occasionally lead to resistance but most often does not. Your HIV specialist who understands your situation should be providing advice about the situation and your options if possible. KH

Temporary relief of HIV rash

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint